Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 175, NWS Quad Cities, IA

August 10, 20174 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2017, 2:18 PM CDT for 4 counties in Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2017, 2:18 PM CDT (19:18 UTC)
Expired
Aug 10, 2017, 3:00 PM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA

The radar

The Quad Cities radar (KDVN), 48 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 2:25 PM CDTHAIL 1.75Olin, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

984 
WUUS53 KDVN 101918
SVRDVN
IAC031-045-097-105-102000-
/O.NEW.KDVN.SV.W.0175.170810T1918Z-170810T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
218 PM CDT THU AUG 10 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jackson County in east central Iowa...
  Northeastern Cedar County in east central Iowa...
  Southern Jones County in east central Iowa...
  Northwestern Clinton County in east central Iowa...

* Until 300 PM CDT

* At 218 PM CDT, a severe thunderstorm was located over Olin, or 7
  miles north of Stanwood, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Maquoketa, Mechanicsville, Stanwood, Lowden, Olin, Grand Mound,
  Wyoming, Oxford Junction, Lost Nation, Onslow, Monmouth, Toronto,
  Morley, Center Junction, Fulton, Hurstville, Nashville, Clarence,
  Baldwin and Emeline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4183 9065 4191 9127 4209 9126 4219 9064
TIME...MOT...LOC 1918Z 271DEG 30KT 4200 9117 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
4 follow-up statements
903 
WWUS53 KDVN 101930
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
230 PM CDT THU AUG 10 2017

IAC031-045-097-105-102000-
/O.CON.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
230 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHEASTERN CEDAR...SOUTHEASTERN JONES
AND NORTHWESTERN CLINTON COUNTIES...

At 230 PM CDT, a severe thunderstorm was located near Olin, or 7
miles northeast of Stanwood, moving east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters reported golf ball size hail in 
         Olin around 225 pm. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Maquoketa, Olin, Grand Mound, Wyoming, Oxford Junction, Lost Nation,
Monmouth, Toronto, Fulton, Nashville, Hurstville, Baldwin, Massillon
Park, Oxford Mills, Eden Valley Refuge, Maquoketa Caves State Park,
Hale, Maquoketa Municipal Airport, Jackson County Fairgrounds and
Buckhorn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4183 9065 4193 9118 4205 9118 4219 9064
TIME...MOT...LOC 1930Z 270DEG 25KT 4199 9108 

HAIL...1.75IN
WIND...60MPH
 
$$

RP KINNEY
920 
WWUS53 KDVN 101940
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
240 PM CDT THU AUG 10 2017

IAC031-045-097-105-102000-
/O.CON.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
240 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHEASTERN CEDAR...SOUTHEASTERN JONES
AND NORTHWESTERN CLINTON COUNTIES...

At 239 PM CDT, a severe thunderstorm was located over Oxford
Junction, or 11 miles northeast of Stanwood, moving east at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Maquoketa, Oxford Junction, Lost Nation, Toronto, Maquoketa Municipal
Airport, Jackson County Fairgrounds, Buckhorn, Massillon Park, Oxford
Mills, Elwood, Walnut Grove Park and Eden Valley Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4184 9065 4189 9097 4191 9110 4201 9108
      4209 9064
TIME...MOT...LOC 1939Z 271DEG 30KT 4199 9097 

HAIL...1.75IN
WIND...60MPH
 
$$

RP KINNEY
028 
WWUS53 KDVN 101948
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
248 PM CDT THU AUG 10 2017

IAC097-105-101957-
/O.CAN.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Jackson IA-Jones IA-
248 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON AND
SOUTHEASTERN JONES COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Iowa.

LAT...LON 4203 9065 4184 9065 4190 9103 4190 9105
      4195 9102 4195 9090 4201 9090
TIME...MOT...LOC 1947Z 279DEG 23KT 4196 9093 

$$

IAC031-045-102000-
/O.CON.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Cedar IA-Clinton IA-
248 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN CEDAR AND NORTHWESTERN CLINTON COUNTIES...

At 247 PM CDT, a severe thunderstorm was located over Oxford
Junction, or 11 miles east of Stanwood, moving east at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Lost Nation, Toronto, Elwood, Walnut Grove Park and Massillon Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4203 9065 4184 9065 4190 9103 4190 9105
      4195 9102 4195 9090 4201 9090
TIME...MOT...LOC 1947Z 279DEG 23KT 4196 9093 

HAIL...1.50IN
WIND...60MPH
 
$$

RP KINNEY
543 
WWUS53 KDVN 101957
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
257 PM CDT THU AUG 10 2017

IAC031-045-102007-
/O.EXP.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Cedar IA-Clinton IA-
257 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CEDAR AND
NORTHWESTERN CLINTON COUNTIES WILL EXPIRE AT 300 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Iowa.

LAT...LON 4203 9065 4184 9065 4190 9103 4190 9105
      4195 9102 4195 9090 4201 9090
TIME...MOT...LOC 1957Z 282DEG 27KT 4193 9085 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:39 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 10, 12:39 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1239 PM CDT Thu Aug 10 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 AM CDT Thu Aug 10 2017

Analysis at 3 AM CDT shows lots of mid clouds ahead of a weak cool
front to pass this afternoon. Some isolated showers and storms with
best forcing north of the forecast area based on 3 hour pressure rise
fall couplets and weak low pressure track. Upstream energy shows more
northwest flow to keep region at or below normal and dry for the next
several days after frontal passage this afternoon.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Thu Aug 10 2017

Short Term Forecast Confidence Assessment...fair or average. Main issues
are: first, how much clearing later today as front approaches, impacts
and highs today, third is initiation of convection mid afternoon timing
and coverage.

Today...trends and analysis shows generally partly sunny skies with
southwest winds of 10 to 20 mph by late morning. Highs should reach
80 to 87 from NE to SW. This supports convective temperature reached
around 3 PM with convection along and ahead of a slowly weakening
front. Local calculations at 4 PM suggest T/TD of 85/65 will result
in SBCAPE in 2000+ J/KG. This yields using HELP algorithm for max hail
around to just of 1.25" suggested. For winds, the BLEP algorithm suggests
40 up to 55 mph or near threshold for damaging winds. These suggest
marginal risk by SPC is reasonable. If surface winds are SW then tornado
threat is low to NIL due to limited BL shear and high cloud bases.
Coverage of clouds with weakening front and marginal moisture levels
of 40% late PM into early evening area reasonable. Area PW values of
around 1.25" suggest any storms moving at 25 to 30 MPH may result in
localized rain totals of .25 to .75 inches so no significant water
impacts. Keep in mind the area does need the significant rains, especially
south 1/3 where drought is developing and impacting area crops.

Tonight...a broken line of showers and storms should slide east by mid
to late evening with some strong storms possibly until mid evening.
Then clearing and cooler as drier air moves in with mins by morning
upper 50s NW to lower 60s southeast.

.LONG TERM...(Friday through next Wednesday)
ISSUED AT 330 AM CDT Thu Aug 10 2017

Friday...A post-frontal day as a llvl anticyclone dumps down the
upper MS RVR Valley and toward the southwestern GRT LKS. Incoming
high pressure gradient and steepening llvl lapse rates to make for a
sfc wind increase form the northwest to 10-20 MPH Fri afternoon. The
extent of wrap-around stratocu, or ambient renewed CU development
still being handled differently by several models, ranging from a
mostly cloudy deck acrs at least the northeastern half of the DVN
CWA, to mostly sunny skies even in the northeast all day. Will go
with a somewhat toned down NAM CU rule that suggests CU of broken
deck coverage to develop by midday acrs the northeastern third to
half of the DVN CWA, with it then starting to mix out to scattered
levels mid to late afternoon with in-building dry subsiding vertical
column. Will also keep a dry fcst going with little chance for
embedded showers to develop in the enhanced cumulus fields. As for
high temps, will side with mid 70s under areas that are impacted more
by higher cloud cover, to the lower 80s in the southwest. Clear out
and a sfc wind decouple with dry-down mixed sfc DPTs/ongoing dry sfc
layer, will make for a seasonably cool night Fri night into early
Sat morning with widespread lows well down in the 50s. Some upper
40s possible again in favored cool air drainage locations.

Saturday and Sunday...The weekend still looks mainly dry with re-
enforcing bouts of high pressure down the western GRT LKS, shunting
baroclinic storm track from acrs the central/southern plains to the
lower to mid MS RVR Valley regions.  Just some passing bouts of high
debris clouds spilling in from the west at times, along with below
normal temps in the 70s to low 80s. Overnight lows continue down in
the 50s as long as the cirrus is thin enough...decent diurnal swings
in ongoing dry sfc layer/drought conditions. For now will ignore the
new 00z ECMWF that is advertising a band of elevated showers moving
eastward acrs the southern third to quarter of the CWA Sunday into
Sunday evening, secondary precip action as compared to a more
organized system pushing acrs the deep Ozarks.

Monday through next Wednesday...Latest run medium range solutions
suggest a varying strength acrs much of the central CONUS early
to mid next week, which is essentially a continued dry pattern for
the local area. Temp regime will look to moderate back to normal
levels for that time of August by next Tue and Wed, especially high
temps during the daytime. The drought will thus look to worsen with
time next week.     ..12..

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
ISSUED AT 1235 PM CDT Thu Aug 10 2017

Cold front to move through eastern Iowa and northern Illinois
through 03z/11. TSRA are expected to develop along and ahead of
the front with the potential for a period of MVFR/IFR conditions.
Outside of the SHRA/TSRA expect VFR conditions. After 06z/11
there is a potential for MVFR cigs to move into eastern Iowa and
possibly northern Illinois in the wrap around clouds from the
departing storm system.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Nichols
SHORT TERM...Nichols
LONG TERM...12
AVIATION...08
Hazardous weather outlook, Aug 10, 4:06 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
406 AM CDT Thu Aug 10 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
406 AM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

This afternoon...scattered thunderstorms are expected to develop
around 4 PM ahead of a weak cool front, mostly along and east of
the Mississippi River. The strongest storms may approach severe
levels with hail 1 inch or more the main risk, with gusty winds
of 40 to 55 mph with isolated 60 mph possible a secondary risk.
These storms should move east of the region by mid evening.

The Storm Prediction Center has the outlook area under a marginal
risk for severe storms this afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in spotty locations, mostly
between 4 and 8 PM this afternoon. Please report any severe
weather or near severe weather to this NWS forecast office.

Nichols/12

In the hours before

Special weather statement, Aug 10, 12:43 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1243 PM CDT THU AUG 10 2017

IAC011-095-101830-
Benton-Iowa-
1243 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT BENTON AND NORTHERN IOWA
COUNTIES UNTIL 130 PM CDT...

At 1242 PM CDT, a strong thunderstorm was located near Belle Plaine,
or 10 miles southeast of Toledo, moving east at 40 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Marengo, Williamsburg, Belle Plaine, Atkins, Walford, Shellsburg,
Newhall, Blairstown, Van Horne, Keystone, Norway, Ladora, Luzerne,
Amana, Conroy, Middle Amana, Upper South Amana, East Amana, Hannen
Lake Park and Koszta.

This includes Interstate 80 in Iowa between mile markers 218 and 229.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4213 9230 4213 9184 4164 9183 4174 9230
TIME...MOT...LOC 1742Z 282DEG 33KT 4191 9240

RP KINNEY
Special weather statement, Aug 10, 1:36 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
136 PM CDT THU AUG 10 2017

IAC095-103-101915-
Johnson-Iowa-
136 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON AND NORTHEASTERN IOWA
COUNTIES UNTIL 215 PM CDT...

At 136 PM CDT, a strong thunderstorm was located near Amana, or 10
miles southeast of Marengo, moving east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Iowa City, Coralville, North Liberty, Williamsburg, Solon, Tiffin,
Lone Tree, University Heights, Swisher, Oxford, Hills, Shueyville,
Oakdale, Amana, Lake Macbride State Park, Conroy, Newport, Middle
Amana, Frytown and Windham.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 220 and 253.
 Interstate 380 between mile markers 1 and 11.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4186 9197 4186 9137 4142 9137 4142 9142
      4145 9150 4147 9151 4148 9150 4150 9151
      4150 9152 4151 9153 4151 9164 4167 9202
TIME...MOT...LOC 1836Z 287DEG 25KT 4173 9190

RP KINNEY
Special weather statement, Aug 10, 1:39 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
139 PM CDT THU AUG 10 2017

IAC055-061-105-113-101930-
Dubuque-Jones-Delaware-Linn-
139 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUBUQUE...JONES...
SOUTHEASTERN DELAWARE AND NORTHEASTERN LINN COUNTIES UNTIL 230 PM
CDT...

At 139 PM CDT, a strong thunderstorm was located over Waubeek, or 8
miles west of Anamosa, moving east at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Anamosa, Monticello, Cascade, Central City, Springville, Hopkinton,
Onslow, Prairieburg, Center Junction, Waubeek, Stone City, Viola,
Whittier, Langworthy, Canton, Paris, Fillmore, Linn  County
Fairgrounds, Pinicon Ridge Park and Monticello Municipal Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4208 9090 4204 9152 4223 9159 4235 9129
      4242 9090
TIME...MOT...LOC 1839Z 256DEG 34KT 4215 9145

RP KINNEY
Special weather statement, Aug 10, 1:59 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
159 PM CDT THU AUG 10 2017

ILC085-IAC061-101945-
Jo Daviess-Dubuque-
159 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JO DAVIESS AND
CENTRAL DUBUQUE COUNTIES UNTIL 245 PM CDT...

At 159 PM CDT, a strong thunderstorm was located over Peosta, or 10
miles west of Dubuque, moving east at 35 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Dubuque, Galena, Asbury, Epworth, East Dubuque, Peosta, Menominee,
Centralia, Sageville, Bankston, Durango, Graf, Dubuque Regional
Airport, Bankston Park, Rockdale, Lattnerville, Dubuque County
Fairgrounds, Center Grove, Camp Little Cloud and Swiss Valley Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4254 9064 4251 9064 4251 9041 4233 9042
      4238 9047 4238 9066 4237 9067 4242 9098
      4256 9099 4258 9068
TIME...MOT...LOC 1859Z 270DEG 31KT 4247 9089

RP KINNEY
Special weather statement, Aug 10, 2:10 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
210 PM CDT THU AUG 10 2017

IAC031-045-097-105-102000-
Jackson-Cedar-Jones-Clinton-
210 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON...NORTHERN
CEDAR...SOUTHERN JONES AND NORTHWESTERN CLINTON COUNTIES UNTIL 300 PM
CDT...

At 210 PM CDT, a strong thunderstorm was located over Morley, or near
Mechanicsville, moving east at 35 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Mechanicsville, Stanwood, Lowden, Olin, Wyoming, Oxford Junction,
Lost Nation, Martelle, Monmouth, Toronto, Morley, Nashville,
Clarence, Baldwin, Massillon Park, Oxford Mills, Eden Valley Refuge,
Hale, Buckhorn and Walnut Grove Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4211 9074 4185 9076 4187 9136 4205 9136
TIME...MOT...LOC 1910Z 271DEG 31KT 4199 9126

RP KINNEY
Local storm report, Aug 10, 2:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             MONTICELLO              42.24N 91.19W
08/10/2017  M0.25 INCH       JONES              IA   EMERGENCY MNGR

            DELAYED REPORT, TIME ESTIMATED BASED ON RADAR

&&

PETERS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:43 PM CDTSpecial Weather StatementDVNBenton47 min
Aug 10, 1:36 PM CDTSpecial Weather StatementDVNJohnson39 min
Aug 10, 1:39 PM CDTSpecial Weather StatementDVNJones51 min
Aug 10, 1:59 PM CDTSpecial Weather StatementDVNDubuque46 min
Aug 10, 2:10 PM CDTSpecial Weather StatementDVNJones50 min
Aug 10, 2:57 PM CDTSevere Thunderstorm WarningDVNJackson48 min
Aug 10, 2:59 PM CDTSpecial Weather StatementDVNClinton46 min
Aug 10, 3:21 PM CDTSpecial Weather StatementDVNWashington54 min
Aug 10, 3:28 PM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Louisa, Washington62 min
Aug 10, 4:02 PM CDTSpecial Weather StatementDVNJefferson28 min
Aug 10, 4:06 PM CDTSpecial Weather StatementDVNIowa54 min
Aug 10, 4:07 PM CDTSpecial Weather StatementDVNClinton38 min
Aug 10, 4:19 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa39 min
Aug 10, 4:21 PM CDTSevere Thunderstorm WarningDVNClinton39 min
Aug 10, 4:46 PM CDTSevere Thunderstorm WarningDVNClinton44 min
Aug 10, 5:04 PM CDTSpecial Weather StatementDVNDes Moines56 min
Aug 10, 5:17 PM CDTSpecial Weather StatementDVNVan Buren58 min
Aug 10, 5:33 PM CDTSevere Thunderstorm WarningDVNDes Moines57 min
Aug 10, 5:54 PM CDTSpecial Weather StatementDVNLee66 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.